Role of Adverse Reactions to Food in Urticaria and Exercise-Induced AnaphylaxisChong S.-U. · Worm M. · Zuberbier T.
Department of Dermatology and Allergy, Charité, Humboldt University,
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
In urticaria, adverse reactions to food are only a frequent finding in the subset of patients with chronic continuous urticaria. Mostly these reactions are of pseudoallergic nature, directed against artificial additives as well as naturally occurring aromatic components. IgE-mediated allergic reactions are a rare cause in acute urticaria as well as in recurrent chronic urticaria. In other types of urticaria, e.g. physical urticaria, food plays hardly any role as an eliciting agent with the exception of ice-cold drinks in cold urticaria. By contrast, exercise-induced anaphylaxis is frequently food-dependent. Two subtypes are distinguished: unspecific food-dependent exercise-induced anaphylaxis (FDEIA), where the filling of the stomach independently of the kind of food ingested prior to exercise is responsible for the symptoms. In specific FDEIA, an IgE-mediated food allergy causes symptoms only in combination with exercise. In the latter group, wheat is an important allergen.
© 2002 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.